MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-135
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the catheter shaft reveal a kink.The kink is approximately 14.5cm proximal from the distal tip.Visual inspection under magnification of the kink location reveal a tear/fracture of the catheter shaft.This is evident during flushing of the catheter lumen.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a trailblazer device during treatment of a soft tissue lesion in the patient¿s distal aorta.Moderate calcification and severe tortuosity are reported.No stenosis reported.Ifu was followed.It is reported a kink occurred distal on catheter during initial advancement of the device.The catheter was not gripped at the distal tip.Minimal resistance was experienced during withdrawal, but removed without issue.A different catheter was used to complete the procedure.No injury reported.When the device was returned to the manufacturing facility for evaluation, it was noted that the shaft was damaged.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9171755
Report Number2183870-2019-00492
Device Sequence Number14036840
Product Code DQY
UDI-Device Identifier00763000104818
UDI-Public00763000104818
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Catalogue NumberSC-035-135
Device Lot NumberA822279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight99